Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 25, 2024, 8:18 PM MDT for 4 counties in Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2024, 8:18 PM MDT (02:18 UTC)
- Expired
- Jun 25, 2024, 8:45 PM MDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Arthur County, NE, Grant County, NE, Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:20 PM MDT | TORNADO | 17 Sse Whitman, NE | Tornado on the ground 17SSE Whitman. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:53 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2923 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
246
WFUS53 KLBF 260218
TORLBF
NEC005-075-091-117-260245-
/O.NEW.KLBF.TO.W.0026.240626T0218Z-240626T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
918 PM CDT Tue Jun 25 2024
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Northeastern Arthur County in west central Nebraska...
Southeastern Grant County in west central Nebraska...
Southwestern Hooker County in west central Nebraska...
Northwestern McPherson County in west central Nebraska...
* Until 945 PM CDT/845 PM MDT/.
* At 918 PM CDT/818 PM MDT/, a severe thunderstorm capable of
producing a tornado was located near Swan Lake, or 22 miles
northeast of Arthur, moving south at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Arthur, southeastern Grant, southwestern Hooker and
northwestern McPherson Counties, including the following
locations... Sand Beach Lake, Flatts, Big Lamunyon Flats, Bucktail,
Cogill Lake, East Cody Lake, Calora, and Three Mile Lake.
This includes Highway 92 between mile markers 175 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4186 10153 4195 10126 4164 10100 4152 10148
TIME...MOT...LOC 0218Z 338DEG 40KT 4181 10141
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Roberg2 follow-up statements
056
WWUS53 KLBF 260238
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
938 PM CDT Tue Jun 25 2024
NEC075-091-260248-
/O.CAN.KLBF.TO.W.0026.000000T0000Z-240626T0245Z/
Grant NE-Hooker NE-
938 PM CDT Tue Jun 25 2024
...THE TORNADO WARNING FOR SOUTHEASTERN GRANT AND SOUTHWESTERN HOOKER
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 4172 10151 4173 10109 4164 10100 4152 10148
TIME...MOT...LOC 0238Z 337DEG 37KT 4162 10130
$$
NEC005-117-260245-
/O.CON.KLBF.TO.W.0026.000000T0000Z-240626T0245Z/
Arthur NE-McPherson NE-
938 PM CDT Tue Jun 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT/845 PM MDT/
FOR NORTHEASTERN ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES...
At 938 PM CDT/838 PM MDT/, a severe thunderstorm capable of producing
a tornado was located 12 miles southeast of Swan Lake, or 18 miles
west of Tryon, moving south at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Flatts, Big Lamunyon Flats, Bucktail, Sand Beach Lake, Calora, and
Three Mile Lake.
This includes Highway 92 between mile markers 175 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4172 10151 4173 10109 4164 10100 4152 10148
TIME...MOT...LOC 0238Z 337DEG 37KT 4162 10130
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Roberg520 WWUS53 KLBF 260245 SVSLBF Severe Weather Statement National Weather Service North Platte NE 945 PM CDT Tue Jun 25 2024 NEC005-117-260255- /O.EXP.KLBF.TO.W.0026.000000T0000Z-240626T0245Z/ Arthur NE-McPherson NE- 945 PM CDT Tue Jun 25 2024 ...THE TORNADO WARNING FOR NORTHEASTERN ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES HAS EXPIRED... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. LAT...LON 4172 10151 4173 10109 4164 10100 4152 10148 TIME...MOT...LOC 0245Z 338DEG 40KT 4155 10126 $$ Roberg
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 25, 5:48 PM MDT, 2 hours 30 minutes earlier. Its key messages:
- Thunderstorms this evening near a warm front across northern Nebraska with a threat of large hail and strong winds
- Near daily storm chances through the weekend, including potential for a strong/severe storm tomorrow (west) and Thursday (everywhere)
- Varying temperatures the next several days, including warm Wednesday, milder (north central) Thursday, and back to very hot by Monday
Area forecast discussion, Jun 25, 5:48 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 648 PM CDT Tue Jun 25 2024 .KEY MESSAGES... - Thunderstorms this evening near a warm front across northern Nebraska with a threat of large hail and strong winds - Near daily storm chances through the weekend, including potential for a strong/severe storm tomorrow (west) and Thursday (everywhere) - Varying temperatures the next several days, including warm Wednesday, milder (north central) Thursday, and back to very hot by Monday && .SYNOPSIS... Issued at 408 PM CDT Tue Jun 25 2024 Nebraska is squeezed between a bubble of high pressure over the Rio Grande and an approaching upper trough in the Canadian Prairie provinces, resulting in quasi-zonal flow aloft. Near the surface, a low sits directly over the Sandhills with a warm front extending east along the Hwy 20 corridor, a dryline stretching south near the Hwy 83 corridor, and a cool front back toward the Colorado Rockies. South of the front, highs in the mid/upper 90s accompanied nearly cloudless skies. As of 20z, a cumulus field developed across north central Neb from near VTN to ONL as backed northeasterly surface winds intersect the front. Abundant moisture is available as shown by dew points around 70F and PWAT of over 1" (at LBF) or 1.7" (at OAX). Latest mesoanalysis from SPC/RAP and 19z RAOB from OAX indicate ample instability along the front in the form of 4000 j/kg MUCAPE and 30-40 kts of 0-6km shear. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 408 PM CDT Tue Jun 25 2024 This evening into tonight... The big question surrounds convective initiation and evolution along the warm front in northern Nebraska. CAMs guidance has differing scenarios, ranging from a couple rounds of isolated storms that brush the CWA to widespread convection across the northeast half. The environment is definitely capable of organized storms and supercells, consisting of a severe hail and wind threat. The 19z OAX RAOB shows a rather fat CAPE profile with very steep mid level lapse rates (8.5+ c/km), but also abundant DCAPE (1300+ j/kg). Also cannot rule out a tornado along/north of the front where LCL's dip and low level flow is sufficiently backed. Despite these parameters, the cap appears to be holding in place and will play a large role in the timing and overall coverage of thunder in the northern Sandhills. For now, blanketed the Hwy 20 corridor with chc PoP (~30%) through the evening. The most likely timeframe of thunder activity will be 00-06z, centered around southeastward progressing convection off the Black Hills and other initiation along the front in Nebraska, although the latter may be concentrated toward the northeast quadrant of the state. The tricky part of the whole setup is the conditionality. Coverage may be very limited, but whatever storm affects the region could very easily become severe. Overnight, low level winds transition to north and eventually northeast, helping to retain moisture. Lows should be fairly mild in the lower/mid 60s. Tomorrow and tomorrow night... The upper ridge expands northward along the spine of the Rockies, ultimately broadening over the High Plains. At the surface, high pressure builds in from the north with southeasterly return flow beginning later in the afternoon. That setup will influence the next round of convection. The most likely scenario suggests deep upslope flow help kick off storms in CO/WY, and the steering flow pushes the activity into the panhandle and ultimately the Sandhills after dark. The initial wave may fizzle as it reaches the Hwy 61 corridor in the evening, but a stout low level jet and a mid-level wave rounding the large scale ridge should provide the oomph to get new development across the Sandhills. As for temps, predominant northerly low level flow will limit highs to the lower/mid 80s across north central Neb, while fair skies and quicker return to southerly flow should push temps to around 90F again in the southwest. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 408 PM CDT Tue Jun 25 2024 Late week into the weekend, upper flow turns zonal once again over Nebraska as the ridge flattens and a progressive trough swings through the northern Plains and Upper Midwest. A brief buildup of a ridge brings the heat to start next week. The combination of the synoptic changes aloft and various surface boundaries and frontal passages, temperatures will vary quite a bit both spatially and temporally during this period. For instance on Thursday, more consistent precip and clouds may hold north central Neb to the mid 70s while an H85 thermal ridge will push the panhandle into lower 90s. Friday, the heat dome is concentrated toward southwest Neb, then some locations in the Sandhills may struggle to break 70F on Saturday. Perhaps the greatest confidence in temps is regarding the warmup next Monday where most spots should top 90F and the far southwest has another chance to break 100F. On a related note to all the thermal differences, precip chances will stick around through the period, but vary wildly in coverage and overall potential. Currently, the greatest potential exists Thursday evening, Friday evening (south), and Sunday. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 643 PM CDT Tue Jun 25 2024 Isolated thunderstorms across northern Sandhills into north central Nebraska this evening may bring erratic winds and large hail to any location impacted, including KVTN terminal. Thunderstorm activity farther south into the southern Sandhills and central Nebraska is a little less certain. Winds will generally be out of the north to north east around 5 to 10 kts throughout the forecast period. Winds will start to switch to the southeast in the afternoon across northern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Snively SHORT TERM...Snively LONG TERM...Snively AVIATION...Gomez
Hazardous weather outlook, Jun 25, 2:50 PM MDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CDT Tue Jun 25 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-262100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CDT Tue Jun 25 2024 /250 PM MDT Tue Jun 25 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Rest of this afternoon and Tonight. Isolated severe thunderstorms are possible across north central Nebraska late this afternoon into the evening. The main hazards will be large hail and damaging winds, although, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated severe thunderstorms are possible across southwest Nebraska into the Panhandle on Wednesday. The hazards are damaging winds and locally heavy rainfall which may cause flooding in some areas. Thunderstorms are possible Thursday through Sunday but the risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 25, 7:01 PM MDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
801 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail 4 S Eli 42.88N 101.44W
06/25/2024 M3.00 Inch Cherry NE Public
Hail size grew and they had 3 inch hail with
estimated 20 mph winds.
&&Special weather statement, Jun 25, 7:10 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
810 PM CDT Tue Jun 25 2024
NEZ009-010-260200-
Holt NE-Rock NE-
810 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ROCK AND
SOUTHWESTERN HOLT COUNTIES THROUGH 900 PM CDT...
At 810 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Amelia, or 23 miles southeast of Bassett, moving south
at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sybrant and Pony Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
&&
LAT...LON 4242 9939 4240 9909 4210 9900 4210 9941
TIME...MOT...LOC 0110Z 349DEG 29KT 4232 9925
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RobergLocal storm report, Jun 25, 7:41 PM MDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
841 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM Hail 35 N Hyannis 42.51N 101.76W
06/25/2024 M1.75 Inch Cherry NE Public
Had a few golf ball size hail, time
estimated off radar.
&&Local storm report, Jun 25, 7:55 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
855 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Hail 13 ENE Rose 42.25N 99.30W
06/25/2024 M1.75 Inch Rock NE Public
A few Golf Ball sized hail, lots of Half
Dollar.
&&Special weather statement, Jun 25, 8:08 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
908 PM CDT Tue Jun 25 2024
NEZ005-024-025-094-260300-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
908 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES THROUGH 1000 PM
CDT/900 PM MDT/...
At 907 PM CDT/807 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles west of Brownlee, or 23 miles north of Mullen,
moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mullen, Seneca, Brownlee, Highway 97 crossing the North Loup River,
Marsh Flat, Giant Hill, Highway 97 crossing Big Creek, Kelso, Highway
83 crossing Goose Creek, and Highway 83 crossing the North Loup
River.
This includes the following highways...
Highway 2 between mile markers 185 and 197.
Highway 97 between mile markers 66 and 110.
Highway 83 between mile markers 163 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central and west central Nebraska.
&&
LAT...LON 4234 10122 4260 10093 4230 10030 4192 10098
TIME...MOT...LOC 0207Z 328DEG 27KT 4237 10090
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RobergLocal storm report, Jun 25, 8:14 PM MDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
914 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Tornado 1 N Whitman 42.06N 101.54W
06/25/2024 Grant NE Emergency Mngr
Emergency Manager relayed from Sherriff a
Tornado on the ground half a mile north of
Whitman.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jun 25, 7:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jun 25, 7:10 PM MDT | Special Weather Statement | LBF | Rock | 50 min |
| Jun 25, 7:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 25, 7:33 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 42 min |
| Jun 25, 7:36 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jun 25, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 41 min |
| Jun 25, 8:00 PM MDT | Tornado Warning | LBF | Grant, Hooker | 45 min |
| Jun 25, 8:08 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Jun 25, 8:48 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 42 min |
| Jun 25, 8:56 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 49 min |
| Jun 25, 9:26 PM MDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Jun 25, 9:34 PM MDT | Special Weather Statement | LBF | Holt | 26 min |
| Jun 25, 9:48 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 25, 10:01 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 44 min |
| Jun 25, 10:30 PM MDT | Special Weather Statement | LBF | Custer | 30 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.